Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 18, NWS Corpus Christi, TX

November 10, 2012Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 10, 2012, 3:34 AM CST for Kleberg County, Nueces County, Texas. It took effect at Nov 10, 2012, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 3:34 AM CST (09:34 UTC)
In effect from
Nov 10, 2012, 9:00 AM CST
Expired
Nov 10, 2012, 6:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS74 KCRP 100934
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST SAT NOV 10 2012

...STRONG SOUTHERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN
COASTAL BEND...

.A POTENT UPPER LEVEL SYSTEM APPROACHING THE ROCKIES WILL RESULT
IN THE PRESSURE GRADIENT TIGHTENING AND WINDS STRENGTHENING ACROSS
SOUTH TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
SOUTHERN PORTIONS OF THE COASTAL BEND.

TXZ242-243-110000-
/O.NEW.KCRP.WI.Y.0018.121110T1500Z-121111T0000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
334 AM CST SAT NOV 10 2012

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT-
  WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE
  BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ENCOURAGED TO
SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH
AND RECYCLING CANS.

&&

$$

TE
1 follow-up statement
694 
WWUS74 KCRP 102342
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CST SAT NOV 10 2012

TXZ242-243-110045-
/O.EXP.KCRP.WI.Y.0018.000000T0000Z-121111T0000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
542 PM CST SAT NOV 10 2012

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WHILE OCCASIONALLY STRONG WIND GUSTS WILL PERSIST INTO THE
EVENING...OVERALL WIND SPEEDS HAVE DIMINISHED IN INTENSITY.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:48 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 9, 10:48 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1048 PM CST FRI NOV 9 2012

.DISCUSSION...UPDATED FOR 06Z AVIATION

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 08Z/09Z
BEFORE LOW CLOUDS WITH MVFR CIGS DEVELOP AT THE TERMINALS.
ANTICIPATE A RETURN TO VFR CONDITIONS BY 15Z. WINDS WILL ONCE
AGAIN PICK UP ON SATURDAY WITH SUSTAINED WINDS AOA 20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS DURING THE AFTERNOON. WINDS SHOULD DIMINISH
AROUND SUNSET TO AROUND 10-12 KNOTS AT ALI/VCT/CRP WITH SLIGHTLY
HIGHER WIND SPEEDS AT LRD INTO THE EVENING HOURS. NOT CONFIDENT TO
INCLUDE MVFR CIGS DURING THE DAY SATURDAY LIKE SOME GUIDANCE
INDICATES...SO WILL KEEP ONLY SCATTERED LOW CLOUDS ATTM.

&&

.PREV DISCUSSION... /ISSUED 946 PM CST FRI NOV 9 2012/

DISCUSSION...SEVERAL UPDATES MADE TO ONGOING FORECAST. FIRST WAS
TO SLOW CLOUD DEVELOPMENT FOR THIS EVENING...BUT STILL EXPECTING
SCT TO BKN CLOUD DECK OVERNIGHT AS SRLY LLJ DEVELOPS. UPPED MIN
TEMPS FOR TONIGHT ACROSS NW ZONES AND LOWERED A COUPLE OF DEGREES
ACROSS CENTRAL ZONES. ALSO ADJUSTED HOURLY TEMPERATURE FORECAST
FOR TONIGHT AND SATURDAY TO REFLECT A MORE REALISTIC DIURNAL TEMP
CURVE. WIND SPEEDS WERE ALSO INCREASED FOR SATURDAY AS 30 TO 35 KT
LLJ MIXES TO SURFACE DURING THE DAY. FINALLY...INCREASED WIND
SPEEDS FIRST 6 HOURS AFTER FROPA SUNDAY NIGHT GIVEN EXPECTED LOW
LEVEL JET KINEMATICS. UPDATED PRODUCTS TO BE SENT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  84  70  88  61  /  10  10  10  20  40
VICTORIA          64  82  67  84  56  /  10  10  10  30  60
LAREDO            67  88  70  91  57  /  10  10  10  10  20
ALICE             64  86  67  90  57  /  10  10  10  10  40
ROCKPORT          72  80  70  83  62  /  10  10  10  20  50
COTULLA           63  86  67  89  55  /  10  10  10  10  20
KINGSVILLE        65  86  67  89  60  /  10  10  10  20  40
NAVY CORPUS       72  81  72  83  63  /  10  10  10  20  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO
     60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Nov 9, 9:53 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 PM CST FRI NOV 9 2012

GMZ230-235-255-TXZ229>234-239>247-110400-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
953 PM CST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BRUSH
COUNTRY AND RIO GRANDE PLAINS OVER THE WEEKEND. A STRONG COLD FRONT
WILL MOVE THROUGH SOUTH TEXAS LATE SUNDAY NIGHT. ELEVATED FIRE
WEATHER CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS ALL OF SOUTH
TEXAS ON MONDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS IN
SOME LOCATIONS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG
AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND
GUSTS UP TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ250-270-275-110400-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
953 PM CST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6AM CDT FOR THE SOUTHERN
NEARSHORE WATERS AND ALL OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR OVER PORTIONS OF THE
MIDDLE TEXAS COASTAL WATERS SATURDAY AND SUNDAY. A STRONG COLD FRONT
WILL MOVE THROUGH THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED BEHIND IT
ACROSS ALL OF THE MIDDLE TEXAS COASTAL WATERS MONDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:30 AM CSTSmall Craft AdvisoryCRP62 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.